Hi everyone, new to this. Just diagnosed after many months of maybes and proberbly's . my neuro guy has put me on Madopar 50/12.5 building up to 1 tablet tds ( I don't even know what that means) I just wondered how anyone got on with this drug as apart from circadin and clonazepam, which I take for sleep disorders this is the first thing I have been prescribed for PD
I would get some clarification on 'tds' but it either means twice or three x 1 a day it would be a gentle starting dose, if there are any side effects it may be just a slight nausea which will pass.
i am on madopar and i get on fine with it but i dont take the ones for sleep disorder
thanks sea angler, I think it means 3 tablets cos he starting me on 1 in the morning then 1 bd so it follows that tds must be 3 a day. Going to pick them up on thursday so i'll let you know how I get on.
I am also on Madopar have been on it for over 4 years now.it made a great difference to my symptoms.I am on a high daily dose now and still have no side effects .
I also take amitriptyline at night which helps with sleep.Hope you find it helps you a lot.
Thanks Anne, thats cheered me up alot, finally a light at the end of the tunnel!
I started taking Madopar at the end of June this year and it has made such a difference to my daily life. Like you, I took 50/12.5mg. capsules 3 times a day for the first couple of weeks, then was told to gradually increase to 6 capsules 3 times a day. By this, I mean taking 2 capsules together 3 times a day. When your system gets used to this you will go onto the 100/25mg. capsules 3 times a day. This is where I'm at now. You should find that you will feel almost 'normal' while the medication is working, but when it starts to wear off, you feel a bit rough.....hence the terms 'on' and 'off' that you will read a lot about on this forum. I'm finding that I need to take one every 4hrs, or so. Usually 7am., then 11ish, then 4pm. The evenings seem OK. This is still considered a low dose and you will be advised when to take more. One thing that is quite important though, is to always take your meds. at least half an hour before food, or 1hr. after eating, as this helps them get absorbed better and you get the full benefit.
Good luck and I hope that Madopar works as well for you as it does for me.
thanks for the info Twinks, I'm glad to here that it's working so well for you. Long may it continue
I have the Duodopa pump which delivers the right doseage to my small intestine so no worry about missing meds, the cassetes contain carbidopa and Levadopa mix gell so plenty off Dopa and though I had a
of bother with hypersexuality it soon stabilised and works fine
I was on Madopar 50/12.5 dispersible for around 2 years up to September this year. I found it great for providing a relatively quick dopamine 'hit' between 45 mins to 2 hours after taking depending on how active I was. This was up to 5 times daily to fill in the gaps between my 5 times daily Sinemet Plus on a 4 hourly cycle which were usually effective from 2 to 4.5 hours after taking. So the Madopar 'smoothed' out the gaps.
I tried the circadin and clonazepam but the first was very dependant on getting to sleep within 2 hours for some reason and 'clonadoze' just made me very drowsy at the wrong times. But that's just me.
The only 'side' effect for me of Madopar was a feeling of being 'over-doped' leading to a more agitated state in other peoples view. I just loved the energy it gave me.
I'll get this post out and then tell you why I stopped them
I'm on less meds than 2 years ago....
Can't say or know any more than that at this stage.
Thanks everyone for the info, it's all a bit overwhelming at first when you are taking a pill for this and a pill for that.I am starting to get some sleep now which is great after 2 or 3 years of walking around like a zombie getting virtually no sleep at all.The next Question is protein and madopar, nearly all I eat is protein ie scrambled eggs and beans on toast for breakfast so am a bit confused as to when to take them. have read differing opinions on this but the logical one would seem to me to take it an hour before the meal to give it time to get into the system. I am interested on anyones experience on this. Thanks everyone for your help.
Jazzman, may I enquire what kind of jazz, trad, such as Miles Davise, Duke Ellington? Forgive my ignorance, but I'm open to persuasion as long as everyone has agreed what song to play at the same time. With perforated ear-drums disco and seheavy metal were definte No" Nos'". But a lady at work talked me into a gong to the "Four On The Floor Club in the "west of Hounslow. 1976 was the year. But that's another story ve go tthe time-lines sorted. Meanwhile, back at the "Madopar ranch. Before being diagnoźsed, I was stil working as a securiy guard one a one-man site on more or less permanent nights. When we went to my G.P because I wa walking like a Thunderbird puppet "The ones with visible strings, Madopar was always my drug of first resort, Think of it as your "First Responder. But nobody told me they work fasrter when dissolved in water. Cheers.
Interested in your last sentence. Who told you and how did you find out?
So much information is missing from our medication regime The label from the doctor's surgery on my Madopar, says to always take with food. Wrong!!
Hi starfish, thanks for the info,I'll try that ,they are a bit slow to kick in. I love most jazz and as you say I think it is better when everyone is in agreement as to which tune they are playing. so called free jazz is not my bag. I do love the big bands and have loverly memories of playing in a swing band called Manhatten Sound (the name says it all) in the 90's.I know Hounslow well was at the military school of music there in 82. Spent a lot of time in Ronnie Scotts.My fovourite band is the Ted Heath orchestra, a fantastic sound and british! I was going to call myself swingman but it occured to me people might get the wrong idea!
Hi Twinks, it also says that on my madopar label. Is it wrong? Was scared to take it without
Madopar is more effective and better absorbed, if taken half an hour to an hour before food, or an hour after you've eaten. It tells you this on many websites, so why GP's surgeries don't acknowledge this, heavens knows! It's only if you feel nauseous that you should take it with a dry cracker or the like.....not anything containing protein though. Waiting to hear more from Starfish about dissolving it in water.
Hope this helps. Twinks.
Dispersible Madopar is different from the ordinary type.
It is made to dissolve in water...it works very quickly...about 5 mins but lasts for a shorter time.
It is usually prescribed as a rescue tablet, in addition to usual meds.
My husband takes 1 before and after eating out with friends as a big meal containing protein kills his Meds.
He also takes one 10 mins before the end in the cinema, at the theatre etc as he hates to walk in crowds and fears freezing.
I don't think you are supposed to dissolve the ordinary Madopar...but I may be wrong.
thanks folks, most helpful
Further to what GG and Twinks have explained, I thought it would be useful to share with you the advice from Parkinson's UK contained in our Drug Treatments for Parkinson's booklet (https://www.parkinsons.org.uk/sites/default/files/drug_treatments_for_parkinsonssept2016_web.pdf). On the diet section on page 24 you can read:
"Taking levodopa with food can sometimes help to reduce feelings of sickness. However, for some people, protein (which is found mainly in meat, fish, eggs, cheese and beans) seems to interfere with the way levodopa medication works, by affecting how well the drug is absorbed by the body.
Your body needs protein, so it’s important not to stop eating it. However, some people may benefit from taking their medication at least 30 minutes before they eat. Your specialist or Parkinson’s nurse can advise you on timing your doses and this should be discussed with them when you are first prescribed the drug. They can also refer you to a dietitian."
Please note that this information refers to the controlled release (CR) or prolonged release version of the drug that comes in capsules or tablets, not the quick action dispersible tablets that GG mentioned or the intestinal gel that is pumped continuously through a tube into the intestine. You can find out more about these in the document linked above.
I hope you find that useful, but it is always a good idea to discuss any doubts about your individual treatment with your GP or Parkinson's nurse, or you can always give our helpline a call on 0808 800 0303 (open, as you know Monday-Friday: 9am-7pm and Saturday: 10am-2pm).
Unfortunately, I think most of us find that discussing our Parkinson's problems with our GP, is not terribly beneficial and can confuse the issue even more, by them giving conflicting advice. They have little knowledge on the topic. (And why should they really? After all it's a very specialist area and GP's can't be expected to know anything in depth). I am very lucky with my own doctor, as she has made a point of learning and finding out all she can about the condition. We regularly give tutorials together, to medical students studying neurology. She acknowledges that I still know more about Parkinson's and how my body responds to the meds., than she does and respects my judgement.
What we need are more trained neurologists and PD nurses, so our appointments are more frequent and we receive better quality time and expert advice. So often, we are left to do our own research and rely on this Forum for information. Thank goodness we have each other!